Illinois, 2003

Flood in Illinois, May 11 to 22, 2003

May 11 to 22, 2003 · NWS PAH · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 11, 11:35 AM CST, 25 minutes earlier.

Area forecast discussion, May 11, 11:35 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1235 PM CDT SUN MAY 11 2003

FINALLY BROKE OUT OF SW SVR WX FLOW PATTERN. WILL TRANSITION TO A
WEAKER AND DRIER WNW FLOW. LITTLE IN THE WAY OF CLOUDS UNTIL
TUESDAY...WHEN MID LEVEL MSTR BEGINS TO INCREASE. THIS AHEAD OF A
DVLPG WAVE PER THE MODELS OVER MO...WHICH WILL BRING A CHANCE OF
RAIN INTO THE REGION WED. ETA CONTINUES TO BE MORE AGGRESSIVE DVLPG
THE RAIN. WILL BASICALLY GO WITH WHAT WE ADVERTISE IN OUR CURRENT
GRIDS. LATEST GFS SHOWS A SLIGHTLY STRONGER SYSTEM MOVING INTO THE
PLAINS FRIDAY. WILL CONTINUE WITH ON AND OFF CHANCES OF CONVECTION
THROUGH THE WEEKEND. TEMPS WERE BASICALLY LEFT IN TACT...BLENDING
OUR VALUES A BIT WITH MEX AND FWC.

.PAH...NONE.
Hazardous weather outlook, May 11, 4:00 AM CST, 8 hours before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-121000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT SUN MAY 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 11, 6:23 AM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
723 AM CDT SUN MAY 11 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0118 AM    SACRAMENTO                KY   TORNADO
05/11/03   MCLEAN                         REPORTED BY EMA. 2 BARNS                                             DESTROYED. PICKUP TRUCK
                                          FLIPPED NUMEROUS TIMES.
                                          HOUSE KNOCKED OFF
                                          FOUNDATION. TREES TWISTED
                                          AND DOWNED. DAMAGE PATH 50
                                          YARDS W X 1.5 MILES L
Local storm report, May 11, 6:23 AM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
723 AM CDT SUN MAY 11 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0118 AM    SACRAMENTO                KY   TORNADO
05/11/03   MCLEAN                         REPORTED BY EMA DIRECTOR. 2 BARNS                                             DESTROYED. PICKUP TRUCK
                                          DESTROYED. PICKUP TRUCK
                                          FLIPPED NUMEROUS TIMES.
                                          HOUSE KNOCKED OFF FOUNDATION.
                                          TREES TWISTED AND DOWNED. DAMAGE
                                          PATH 50 YARDS WIDE BY 1.5 MILES
                                          LONG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, White

When
May 11, 12:00 PM CST to May 22, 5:00 PM CST
Where
White forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.088, -88.180 (the zone’s center; the record gives no point)

The Little Wabash River rose above flood stage in response to frequent thunderstorms in early May. At Carmi, where flood stage is 27 feet, the river crested at 30.16 feet on May 16. County roads were flooded. Woods and fields in low-lying areas were flooded, and oil well operations were disrupted.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352600.